Alert archive / Montana / High Wind Warnings in 2007

High Wind Warning 11, NWS Great Falls, MT

October 19, 2007

NWS Great Falls, MT issued this high wind warning at Oct 19, 2007, 3:59 AM MDT. It took effect at Oct 19, 2007, 9:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 19, 2007, 3:59 AM MDT (09:59 UTC)
In effect from
Oct 19, 2007, 9:00 AM MDT
Expired
Oct 19, 2007, 7:26 PM MDT
In force
10 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTFX 190959
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
359 AM MDT FRI OCT 19 2007

MTZ009-010-012>014-044>046-048>050-191800-
/O.UPG.KTFX.HW.A.0013.071019T1500Z-071020T0300Z/
/O.NEW.KTFX.HW.W.0011.071019T1500Z-071020T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE-CHOUTEAU-
CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY-
EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-
JUDITH BASIN-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...GREAT FALLS...
FORT BENTON...HELENA...LINCOLN...SHELBY...CHESTER...CONRAD...
CHOTEAU...FAIRFIELD...STANFORD
359 AM MDT FRI OCT 19 2007

...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT
MDT TONIGHT...
...HIGH WIND WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO
MIDNIGHT MDT TONIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

SOUTHWEST TO WEST WINDS WILL INCREASE OVER NORTH CENTRAL MONTANA
THROUGHOUT THE DAY. WEST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 60
MPH ARE LIKELY THIS AFTERNOON AND EVENING...ESPECIALLY IN THE
MOUNTAINS AND ALONG THE ADJACENT PLAINS. GUSTS UP TO 75 MPH ARE
LIKELY IN FAVORED AREAS ALONG THE ROCKY MOUNTAIN FRONT. IN
ADDITION...LOCALIZED BLOWING SNOW IS POSSIBLE IN THE MOUNTAINS. WINDS
WILL DIMINISH AFTER MIDNIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MTZ051-054-191800-
/O.NEW.KTFX.HW.W.0011.071019T1500Z-071020T0600Z/
FERGUS-MEAGHER-
INCLUDING THE CITIES OF...LEWISTOWN...WHITE SULPHUR SPRINGS
359 AM MDT FRI OCT 19 2007

...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT
MDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO
MIDNIGHT MDT TONIGHT. 

SOUTHWEST TO WEST WINDS WILL INCREASE OVER NORTH CENTRAL MONTANA
THROUGHOUT THE DAY. WEST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 60
MPH ARE LIKELY THIS AFTERNOON AND EVENING. WINDS WILL DIMINISH
AFTER MIDNIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

THOMSON
2 follow-up statements
000 
WWUS75 KTFX 191515
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
915 AM MDT FRI OCT 19 2007

MTZ009-010-012>014-044>046-048>051-054-200600-
/O.EXT.KTFX.HW.W.0011.000000T0000Z-071020T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE-CHOUTEAU-
CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY-
EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-
JUDITH BASIN-FERGUS-MEAGHER-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...GREAT FALLS...
FORT BENTON...HELENA...LINCOLN...SHELBY...CHESTER...CONRAD...
CHOTEAU...FAIRFIELD...STANFORD...LEWISTOWN...
WHITE SULPHUR SPRINGS
915 AM MDT FRI OCT 19 2007

...HIGH WIND WARNING NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT MDT TONIGHT...

THE HIGH WIND WARNING IS NOW IN EFFECT FROM 3 PM THIS AFTERNOON
TO MIDNIGHT MDT TONIGHT. 

SOUTHWEST TO WEST WINDS WILL INCREASE OVER NORTH CENTRAL MONTANA
THIS AFTERNOON. WEST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 60 MPH
ARE LIKELY THIS AFTERNOON AND EVENING...ESPECIALLY IN THE
MOUNTAINS AND ALONG THE ADJACENT PLAINS. GUSTS UP TO 75 MPH ARE
LIKELY IN FAVORED AREAS ALONG THE ROCKY MOUNTAIN FRONT. IN
ADDITION...BLOWING SNOW IS POSSIBLE IN THE MOUNTAINS. WINDS WILL
DIMINISH AFTER MIDNIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KTFX 200126
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
726 PM MDT FRI OCT 19 2007

MTZ009-010-012>014-044>046-048>051-054-200230-
/O.CAN.KTFX.HW.W.0011.000000T0000Z-071020T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE-CHOUTEAU-
CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY-
EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-
JUDITH BASIN-FERGUS-MEAGHER-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...GREAT FALLS...
FORT BENTON...HELENA...LINCOLN...SHELBY...CHESTER...CONRAD...
CHOTEAU...FAIRFIELD...STANFORD...LEWISTOWN...
WHITE SULPHUR SPRINGS
726 PM MDT FRI OCT 19 2007

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WARNING. 

WEST AND SOUTHWEST WINDS 25 TO 35 MPH WITH OCCASIONAL GUSTS TO 50
MPH ARE STILL POSSIBLE THROUGH SATURDAY MORNING...PARTICULARLY
ALONG THE ROCKY MOUNTAIN FRONT.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Oct 19, 3:50 AM MDT, 9 minutes earlier.

Area forecast discussion, Oct 19, 3:50 AM MDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
350 AM MDT FRI OCT 19 2007

.DISCUSSION...

TODAY THROUGH SUNDAY...MAIN FORECAST CONCERN EARLY IN THE SHORT TERM
IS WIND. A STRONG WESTERLY FLOW WILL REMAIN OVER THE REGION AS A
SERIES OF PACIFIC WEATHER SYSTEMS MOVE THROUGH THE PACIFIC NORTHWEST
AND ACROSS THE ROCKIES. WINDS ALOFT WILL EASILY MIX DOWN TODAY OVER
MUCH OF THE CWA SO WILL UPGRADE THE HIGH WIND WATCH TO A WARNING AND
WILL EXPAND IT TO INCLUDE FERGUS AND MEAGHER COUNTIES. LOCALIZED
HIGH GUSTS ARE POSSIBLE IN THE REST OF THE CWA AND WILL HIGHLIGHT
THAT IN THE HWO. WINDS WILL DIMINISH AFTER MIDNIGHT BUT WILL STILL
BE GUSTY. A GOOD AMOUNT OF MOISTURE IS FEEDING IN FROM THE WEST BUT
TEMPERATURES HAVE BEEN SLOW TO DROP OVERNIGHT OVER THE ROCKY
MOUNTAIN FRONT...LIMITING SNOWFALL. WILL CANCEL THE WINTER STORM
WARNING. PRECIP REMAINS LIKELY OVER THE MOUNTAINS TODAY AS A MIX OF
RAIN AND SNOW WHILE THE STRONG WINDS WILL KEEP THE PLAINS DRY. THE
UNSETTLED PATTERN...WITH GUSTY WINDS AND PRECIP LIMITED TO THE
MOUNTAINS WILL CONTINUE THROUGH SATURDAY NIGHT. AN UPPER LEVEL RIDGE
BEGINS TO BUILD OVER THE WEST COAST BY SUNDAY BRINGING A DRIER
NORTHWESTERLY FLOW TO THE AREA. TEMPERATURES TODAY WILL BE AROUND OR
SLIGHTLY ABOVE NORMAL...THEN BELOW NORMAL FOR THE REMAINDER OF THE
SHORT TERM. THOMSON

SUNDAY NIGHT THROUGH WEDNESDAY NIGHT...NORTH TO NORTHWEST FLOW ALOFT
WILL BE OVER MONTANA EARLY IN THE EXTENDED PERIOD AS THE REGION
REMAINS ON THE BACK SIDE OF AN UPPER LEVEL RIDGE. MODELS ARE IN VERY
GOOD AGREEMENT WITH GENERALLY DRY CONDITIONS AND BREEZY WEST WINDS
ALONG WITH TEMPERATURES TRENDING WELL ABOVE SEASONAL AVERAGES
THROUGH WEDNESDAY. DISAGREEMENTS BETWEEN THE MODELS DEVELOP BY
WEDNESDAY NIGHT AS THE GFS TRANSITIONS TO A CYCLONIC FLOW ALOFT AND
DRIVES A CANADIAN COLD FRONT SOUTH OF THE BORDER. MEANWHILE THE
ECMWF IS KEEPING ANTICYCLONIC FLOW ALOFT OVER THE REGION AND KEEPS
THE CANADIAN COLD FRONT CLEAR UP IN NORTHERN ALBERTA. FOR NOW HAVE
GONE WITH THE ECMWF SOLUTION WHICH REMAINS IN AGREEMENT WITH THE
PREVIOUS FORECAST PACKAGE. MAJORITY OF THE FORECAST FOR THIS TIME
PERIOD REMAINS UNCHANGED. BIGGEST CHANGE WAS TO CONTINUE TREND OF
TWEAKING OVERNIGHT TEMPERATURES UPWARD SEVERAL DEGREES AS RIDGING
AND GUSTY WEST WINDS SHOULD KEEP TEMPERATURES RELATIVELY WARM. MPJ

THURSDAY THROUGH FRIDAY...MODEL DIFFERENCES COMPLICATE THE FORECAST
FOR THIS PERIOD. I WENT WITH A COMPROMISE FORECAST OF AN UPPER LEVEL
RIDGE MOVING EAST OF THE FORECAST AREA THURSDAY NIGHT...WITH A
CANADIAN COLD FRONT DROPPING ACROSS THE NORTHERN BORDER FRIDAY
MORNING AND SPREADING SOUTH DURING THE DAY. A MOIST WESTERLY FLOW
ALOFT THURSDAY BRINGS A CHANCE OF RAIN OR SNOW TO THE WESTERN
MOUNTAINS...SPREADING TO MOST OF OUR MOUNTAINS OVERNIGHT. WINDS
SHIFT NORTHERLY BEHIND THE FRONT FRIDAY WITH FALLING TEMPERATURES. A
SLIGHT CHANCE OF RAIN OR SNOW SPREADS TO MUCH OF THE REGION DURING
THE AFTERNOON. TEMPERATURES WILL BE BELOW SEASONAL AVERAGES FOR MOST
AREAS BY FRIDAY.  EK

&&

.AVIATION...
UPDATED 0433Z.
A PACIFIC WEATHER SYSTEM WILL MOVE OVER THE ROCKY MOUNTAIN FRONT
TONIGHT. VERY STRONG WEST WINDS...SNOW...AND BLOWING SNOW WILL
DEVELOP AND CONTINUE INTO FRIDAY. GUSTY WEST WINDS 40 TO 60 MPH WILL
ALSO DEVELOP ACROSS THE PLAINS. IFR/MVFR CONDITIONS WILL BE
WIDESPREAD OVER THE NORTHERN ROCKIES BY MORNING...VFR CONDITIONS
WILL PREVAIL DURING THE NEXT 24 HOURS ACROSS THE PLAINS.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  61  35  51  31 /  10  20  10  20
CTB  53  30  49  29 /  10  10  10  20
HLN  61  34  52  33 /  20  50  20  30
BZN  60  36  49  29 /  30  60  40  20
WEY  44  24  37  20 /  80  90  70  50
DLN  53  28  43  27 /  50  70  30  20
HVR  60  35  55  30 /  10  10  10  20
LWT  62  35  50  29 /  10  20  20  20

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING FROM 9 AM THIS MORNING TO MIDNIGHT MDT TONIGHT
FOR MTZ009-010-012>014-044>046-048>051-054.

&&

SHORT TERM...THOMSON
LONG TERM...MPJ/EK
AVIATION...ZELZER

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Oct 18, 3:42 PM MDT, 12 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
342 PM MDT THU OCT 18 2007

MTZ011-047-051-192145-
HILL-BLAINE-FERGUS-
342 PM MDT THU OCT 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA
AND NORTH CENTRAL MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER FOR TODAY AND
TONIGHT IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER FOR FRIDAY
THROUGH WEDNESDAY IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ009-010-012>014-044>046-048>050-192145-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE-CHOUTEAU-
CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY-
EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-
JUDITH BASIN-
342 PM MDT THU OCT 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ANOTHER PACIFIC WEATHER SYSTEM WILL APPROACH THE REGION
TONIGHT WITH SNOW DEVELOPING OVER OVER THE ROCKY MOUNTAIN FRONT
AND CONTINUING INTO FRIDAY MORNING. ACCUMULATING SNOW IS EXPECTED
DURING THIS TIME OVER PASSES ALONG THE ROCKY MOUNTAIN FRONT WITH
GUSTY WINDS DEVELOPING AS WELL...CREATING REDUCED VISIBILITY IN
BLOWING SNOW AT TIMES. A PREVIOUSLY ISSUED WINTER STORM WATCH FOR
THE ROCKY MOUNTAIN FRONT HAS BEEN UPGRADED TO A WINTER STORM
WARNING AND IS IN EFFECT TONIGHT THOUGH FRIDAY MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A STRONG WEATHER DISTURBANCE IN FAST WESTERLY FLOW ALOFT WILL
MOVE ACROSS THE REGION FRIDAY AFTERNOON AND EVENING. STRONG WINDS
ALOFT ASSOCIATED WITH THIS FEATURE IN COMBINATION WITH THE PASSAGE
OF A COLD FRONT COULD BRING A PERIOD OF VERY STRONG WINDS TO
WESTERN PORTIONS OF NORTH CENTRAL MONTANA FRIDAY AFTERNOON AND
EVENING. CONSEQUENTLY...A HIGH WIND WATCH IS IN EFFECT FOR PORTIONS
OF NORTH CENTRAL MONTANA FRIDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ008-015-052>055-192145-
BEAVERHEAD-MADISON-JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
342 PM MDT THU OCT 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TODAY AND TONIGHT IS
LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A PACIFIC STORM SYSTEM WILL MOVE THROUGH THE REGION FRIDAY AND
SATURDAY WITH A COLD FRONT MOVING ACROSS SOUTHWEST MONTANA FRIDAY
NIGHT. WIDESPREAD RAIN AND MOUNTAIN SNOW IS EXPECTED TO DEVELOP
OVER SOUTHWEST MONTANA FRIDAY AFTERNOON AND CONTINUE THROUGH
SATURDAY MORNING. SNOW LEVELS WILL BE AT OR ABOVE 7000 FT THROUGH
FRIDAY NIGHT THEN LOWER TO TO THE VALLEYS SATURDAY MORNING.
SIGNIFICANT SNOW IS POSSIBLE ABOVE 7000 FEET FRIDAY AFTERNOON AND
FRIDAY NIGHT...HOWEVER ONLY LIGHT ACCUMULATIONS ARE EXPECTED AT
PASS LEVELS AND LOWER ELEVATIONS LATE FRIDAY NIGHT THOUGH SATURDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

High Wind Warnings in Montana, 2007Every high wind warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.